Alert archive / New Mexico / Flash Flood Warnings in 2009

Flash Flood Warning 27, NWS Albuquerque, NM

September 12, 2009Taos County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 12, 2009, 9:06 PM MDT for Taos County, New Mexico. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2009, 9:06 PM MDT (03:06 UTC)
Expired
Sep 12, 2009, 11:00 PM MDT
In force
114 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Taos County, NM

The radar

The Albuquerque radar (KABX), 174 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2009-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2009-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2289 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 130306
FFWABQ
NMC055-130500-
/O.NEW.KABQ.FF.W.0027.090913T0306Z-090913T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
906 PM MDT SAT SEP 12 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL TAOS COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 1100 PM MDT

* AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN HAD FALLEN FROM A THUNDERSTORM NEAR RANCHOS DE     
  TAOS...OR ABOUT 6 MILES WEST OF TAOS. STRONG FLOWS AND HIGH
  RIVER STAGES MAY BE OCCURRING IN RIO PUEBLO DE TAOS FROM
  RANCHITO DOWNSTREAM TO THE RIO GRANDE. AREAS IMPACTED INCLUDE
  THE ORILLA VERDE RECREATION AREA...AND SOUTHERN PORTIONS OF
  THE TAOS INDIAN RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLASH FLOODS. DO NOT CAMP OR HIKE IN NARROW OR STEEP
TERRAIN. BE PREPARED TO MOVE TO A PLACE OF SAFETY IF RISING WATERS
THREATEN.

&&

LAT...LON 3641 10572 3647 10560 3637 10551 3631 10574

$$

SHY/SHOEMAKE
2 follow-up statements
000 
WGUS75 KABQ 130401
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1001 PM MDT SAT SEP 12 2009

NMC055-130500-
/O.CON.KABQ.FF.W.0027.000000T0000Z-090913T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAOS-
1001 PM MDT SAT SEP 12 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
CENTRAL TAOS COUNTY...

AT 955 PM MDT...FLASH FLOOD CONDITIONS CONTINUE FOR THE RIO PUEBLO 
DE TAOS FROM RANCHITO TO THE CONFLUENCE WITH THE RIO GRANDE. THIS 
INCLUDES LOCATIONS ALONG STATE ROAD 570 FROM THE RIO GRANDE GORGE 
VISITORS CENTER TO THE ORILLA VERDE RECREATION AREA...AND SOUTHERN 
PORTIONS OF THE TAOS INDIAN RESERVATION.

LOCATIONS IMPACTED INCLUDE...
  LOS CORDOVAS...
  RANCHITO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

DO NOT CAMP ALONG STREAMS AND RIVERS. REMAIN ALERT WHEN HIKING IN
STEEP...NARROW CANYONS.

&&

LAT...LON 3641 10572 3647 10560 3637 10551 3631 10574

$$

SHY/SHOEMAKE
000 
WGUS75 KABQ 130453
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1053 PM MDT SAT SEP 12 2009

NMC055-130502-
/O.EXP.KABQ.FF.W.0027.000000T0000Z-090913T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAOS-
1053 PM MDT SAT SEP 12 2009

...FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM MDT FOR CENTRAL TAOS
COUNTY...

THE RIO PUEBLO DE TAOS STREAM GAGE SOUTHWEST OF TAOS INDICATES THE 
FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY 
CONTINUE...BUT THE THREAT FOR WIDESPREAD FLASH FLOODING IS ENDING. 
THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3641 10572 3647 10560 3637 10551 3631 10574

$$

SHY/SHOEMAKE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:00 PM MDT, 6 hours 6 minutes earlier.

Area forecast discussion, Sep 12, 3:00 PM MDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT SEP 12 2009

.DISCUSSION...
WEAK UPPER LEVEL DISTURBANCE OVER FAR SW NM WHILE STRONGER LOW
PRESSURE SYSTEMS WERE OVER CNTRL TX...ALONG THE SD AND WY BORDER
AND OFF THE W COAST. MOIST E LOW LEVEL FLOW OVER THE ERN PLAINS
HELPING FUEL THUNDERSTORM DEVELOPMENT ALONG THE E SLOPES OF THE
CNTRL MOUNTAINS AND SE PLAINS. ISOLATED STORMS ARE NOW FIRING
OVER THE WRN HIGH TERRAIN.

SHOWERS AND STORMS WILL CONTINUE TO INCREASE IN COVERAGE AND
INTENSITY THROUGH THIS EVENING BEFORE DIMINISHING AROUND AND AFTER
MIDNIGHT. MAIN CONCERN WILL BE HEAVY RAIN FROM SLOW MOVING STORMS.
A LOCALIZED FLASH FLOOD EVENT IS POSSIBLE IN A FEW SPOTS.

WEAK RIDGING FOR SUN THROUGH TUE BETWEEN THE TX STORM AND ANOTHER
STORM MOVING INTO CA. WE WILL LIKELY SEE SOME REDUCTION IN CONVECTION
EACH DAY BUT SUFFICIENT MOISTURE REMAINING TO RECYCLE SHOWERS AND
STORMS.

MODELS IN AMAZING AGREEMENT ON BRINGING WRN STORM INTO UT TUE...
STALLING IT THROUGH WED...THEN DRIFTING IT SE INTO NE FOR THE END
OF NEXT WEEK INTO THE WEEKEND. MEANWHILE ANOTHER BACK DOOR COLD
FRONT WILL DROP S TUE NIGHT ACROSS THE ERN PLAINS AND SQUEEZE
THROUGH THE GAPS AND PASSES OF THE CNTRL MOUNTAINS INTO THE RIO
GRANDE VALLEY. THIS WILL INCREASE THE LOW LEVEL MOISTURE OVER MOST
OF THE STATE WHILE THE WRN STORM DRAWS MID AND HIGH LEVEL MOISTURE
N INTO NM. THIS ADDS UP TO AN INCREASE IN SHOWERS AND STORMS FROM
THU THROUGH AT LEAST SAT. HIGH PRESSURE IS THEN FORECAST TO BUILD
IN FROM THE NW. CHJ

&&

.AVIATION...
LOW LEVEL UPSLOPE FLOW OF COOL MOIST AIR FROM W TX INTO EASTERN NM
WILL PERSIST THROUGH THE EARLY NIGHTTIME HOURS. SCATTERED SHOWERS
AND THUNDERSTORMS THAT DEVELOPED SATURDAY AFTERNOON WILL LINGER
THROUGH ABOUT MIDNIGHT...WITH A FEW STORMS REDEVELOPING AND
PERSISTING WELL PAST MIDNIGHT. MVFR CONDITIONS ARE EXPECTED IN
SHOWERS AND THUNDERSTORMS.

PATCHY LOW CLOUDS AND FOG WILL DEVELOP OVERNIGHT FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAINS TO THE TEXAS BORDER. AREAS OF IFR
CONDITIONS ARE POSSIBLE BY DAYBREAK SUNDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
LOW LEVEL MOISTURE BEING TRANSPORTED FROM EAST TO WEST SATURDAY KEPT
THE AIRMASS ACROSS THE NORTHERN HALF OF NEW MEXICO RIPE FOR SHOWER
AND THUNDERSTORM DEVELOPMENT FOR ALL BUT THE EAST CENTRAL PLAINS AND
FAR NORTHEAST. MOST OF THE SHOWERS AND STORMS WILL DIMINISH BY LATE
SATURDAY...BUT THE MOISTURE WILL REMAIN OVER THE AREA FOR SUNDAY.

SHOWERS AND THUNDERSTORMS WILL FAVOR THE WESTERN TWO THIRDS OF OUR
REGION SUNDAY EVEN THOUGH SURFACE DEWPOINTS WILL REMAIN RATHER HIGH
OVER THE EASTERN PLAINS.

MIN RH SUNDAY WILL GENERALLY RANGE FROM 30 TO 40 PERCENT IN THE
UNSEASONABLY MOIST AIRMASS...EXCEPT IN THE FAR NORTHWEST CORNER OF
NEW MEXICO WHERE SLIGHTLY DRIER AIR WILL ALLOW FOR MIN RH RANGING
FROM 20 TO 30 PERCENT.

A TROUGH ALOFT MOVING INTO THE GREAT BASIN FROM THE WEST MONDAY INTO
TUESDAY WILL KEEP SHOWERS AND STORMS ACTIVE OVER MUCH OF NORTHERN
AND CENTRAL NEW MEXICO. SOUTHWEST NEW MEXICO MAY SEE THE START OF
A DRYING TREND TUESDAY AS WESTERLY WINDS ALOFT TRY TO BECOME MORE
DOMINANT.

THE MID WEEK OUTLOOK REMAINS SOMEWHAT UNCERTAIN AS THE UPPER LEVEL
TROUGH COULD STALL OUT OVER THE FOUR CORNERS REGION AND ALLOW FOR
MOISTURE TO LINGER ACROSS NORTHERN AND EASTERN NEW MEXICO. IF THE
LOW ALOFT WERE TO STAY FURTHER NORTH...THEN DRIER AIR COULD SPREAD
FURTHER NORTH AND EAST FROM SOUTHEAST AZ AND SOUTHWEST NM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  82  55  82 /  20  20  30  20
DULCE...........................  44  76  43  79 /  50  30  30  20
CUBA............................  46  76  45  79 /  70  40  40  30
GALLUP..........................  50  76  50  77 /  30  30  30  20
EL MORRO........................  47  73  46  74 /  50  40  30  30
GRANTS..........................  49  74  48  79 /  40  30  30  20
QUEMADO.........................  49  74  49  76 /  40  30  30  20
GLENWOOD........................  54  83  54  84 /  50  20  20  20
CHAMA...........................  41  71  43  74 /  70  40  40  30
LOS ALAMOS......................  48  70  50  74 /  50  30  30  20
PECOS...........................  47  72  47  76 /  70  40  30  20
CERRO/QUESTA....................  43  71  41  75 /  60  40  40  20
RED RIVER.......................  37  68  36  70 /  70  50  40  20
ANGEL FIRE......................  39  70  37  73 /  70  40  40  20
TAOS............................  45  73  43  78 /  60  30  30  20
ESPANOLA........................  49  78  50  81 /  40  20  30  20
SANTA FE........................  49  73  49  76 /  70  30  30  20
SANTA FE AIRPORT................  50  76  51  80 /  60  30  20  20
ALBUQUERQUE FOOTHILLS...........  55  75  57  80 /  50  20  20  20
ALBUQUERQUE HEIGHTS.............  59  79  60  82 /  50  20  20  20
ALBUQUERQUE VALLEY..............  59  80  59  84 /  50  20  20  20
ALBUQUERQUE WEST MESA...........  57  78  58  83 /  50  20  20  20
LOS LUNAS.......................  57  80  58  85 /  40  20  20  20
RIO RANCHO......................  55  77  58  84 /  50  20  20  20
SOCORRO.........................  56  80  58  87 /  30  20  20  10
SANDIA PARK/CEDAR CREST.........  46  72  47  75 /  70  40  20  20
MORIARTY/ESTANCIA...............  49  75  51  79 /  50  30  20  20
CLINES CORNERS..................  48  73  48  78 /  60  40  30  20
GRAN QUIVIRA....................  51  75  52  81 /  50  30  20  20
CARRIZOZO.......................  51  78  54  83 /  30  20  20  10
RUIDOSO.........................  46  71  48  75 /  40  40  20  20
CAPULIN.........................  49  69  49  75 /  50  20  20  20
RATON...........................  47  74  46  79 /  60  20  20  20
LAS VEGAS.......................  46  71  46  77 /  60  30  30  20
CLAYTON.........................  53  74  52  81 /  40  20  10  10
ROY.............................  51  73  50  78 /  40  20  20  10
CONCHAS.........................  53  77  54  83 /  40  20  10  10
SANTA ROSA......................  54  77  54  82 /  40  20  10  10
TUCUMCARI.......................  55  78  55  85 /  30  20  10  10
CLOVIS..........................  56  76  55  83 /  30  10  10  10
PORTALES........................  57  77  55  84 /  30  10  10  10
FORT SUMNER.....................  56  78  55  85 /  30  10  10  10
ROSWELL.........................  58  81  59  87 /  30  10  10  10
PICACHO.........................  55  78  54  84 /  40  20  10  10
ELK.............................  50  72  51  79 /  40  40  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40/07
Hazardous weather outlook, Sep 12, 6:00 AM MDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT SEP 12 2009

NMZ501>540-131200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT SAT SEP 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL TODAY
AND TONIGHT ALONG THE CENTRAL MOUNTAIN CHAIN AND OVER THE NORTHEAST
HIGHLANDS. SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL
THAT MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG THE CENTRAL MOUNTAIN
CHAIN SUNDAY AND SUNDAY EVENING. SLOW MOVING THUNDERSTORMS WILL
PRODUCE HEAVY RAINFALL THAT MAY LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

REPORT HEAVY RAINFALL AMOUNTS AND FLOODING TO THE NATIONAL WEATHER
SERVICE AT 1-888-386-7637.

GUYER

In the hours before

Special weather statement, Sep 12, 4:37 PM MDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT SAT SEP 12 2009

NMZ504-510-511-517-122315-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-NORTHWEST HIGHLANDS-SAN JUAN
MOUNTAINS-
437 PM MDT SAT SEP 12 2009

...STRONG THUNDERSTORM MOVING OVER NORTHERN SANDOVAL COUNTY AND
SOUTHERN RIO ARRIBA COUNTY...

AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTHWEST OF LINDRITH.
MOVEMENT WAS EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE COYOTE...GALLINA...GHOST
RANCH...LA JARA...REGINA AND YOUNGSVILLE. THIS INCLUDES HIGHWAY
550...STATE ROAD 537...STATE ROAD 96...AND THE JICARILLA RESERVATION.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

&&

LAT...LON 3644 10641 3577 10658 3617 10734 3634 10726
TIME...MOT...LOC 2236Z 289DEG 6KT 3623 10719

SHY
Special weather statement, Sep 12, 5:02 PM MDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
502 PM MDT SAT SEP 12 2009

NMZ512-518-521>523-122345-
CENTRAL HIGHLANDS-ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-SANTA FE
METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
502 PM MDT SAT SEP 12 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHERN SANTA FE COUNTY...

AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR GOLDEN. THE STRONG
THUNDERSTORM WAS MOVING EAST AT 5 MPH. AMATEUR RADIO OPERATORS HAVE
ALREADY REPORTED DIME SIZE HAIL WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLISTEO...LAMY...LOS
CERRILLOS...MADRID AND STANLEY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

&&

LAT...LON 3551 10581 3504 10588 3518 10637 3546 10629
TIME...MOT...LOC 2302Z 180DEG 0KT 3534 10621

SHY
Special weather statement, Sep 12, 5:46 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT SAT SEP 12 2009

NMZ503-504-510-511-516-517-130030-
FAR NORTHWEST HIGHLANDS-JEMEZ MOUNTAINS-LOWER CHAMA RIVER
VALLEY-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS-UPPER RIO GRANDE
VALLEY-
546 PM MDT SAT SEP 12 2009

...STRONG THUNDERSTORM MOVING OVER CENTRAL RIO ARRIBA COUNTY...

AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTHEAST OF ENSENADA.
MOVEMENT WAS EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ABIQUIU...BRAZOS...CANJILON...CANON PLAZA...CEBOLLA AND EL RITO.
THIS INCLUDES HIGHWAY 84...STATE ROADS 110 AND 111...STATE ROAD
554...AND HIGHWAY 285.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

&&

LAT...LON 3673 10592 3603 10618 3658 10706 3691 10677
TIME...MOT...LOC 2344Z 290DEG 8KT 3666 10636

SHY
Special weather statement, Sep 12, 6:06 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 PM MDT SAT SEP 12 2009

NMZ504-507-511-518-519-521-130045-
ALBUQUERQUE METRO AREA-JEMEZ MOUNTAINS-NORTHWEST
HIGHLANDS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-WEST CENTRAL
HIGHLANDS-
606 PM MDT SAT SEP 12 2009

...LINE OF STRONG THUNDERSTORMS MOVING OVER SOUTHERN SANDOVAL
COUNTY...

AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER FROM RIO RANCHO TO 6
MILES WEST OF SAN FELIPE PUEBLO. MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RIO
RANCHO...BERNALILLO...ALGODONES...COCHITI LAKE...COCHITI
PUEBLO...DOMINGO...JEMEZ PUEBLO AND LA BAJADA.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

&&

LAT...LON 3583 10610 3530 10607 3524 10693 3555 10699
TIME...MOT...LOC 0005Z 256DEG 14KT 3546 10652

SHY
Special weather statement, Sep 12, 6:48 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
648 PM MDT SAT SEP 12 2009

NMZ511-518-519-521-130115-
ALBUQUERQUE METRO AREA-JEMEZ MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA
FE METRO AREA-
648 PM MDT SAT SEP 12 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHERN SANDOVAL COUNTY...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO THE SIZE OF PEAS NEAR SAN FELIPE PUEBLO. MOVEMENT WAS
SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ALGODONES...DOMINGO...SANTA ANA PUEBLO...SANTO DOMINGO PUEBLO...AND
PORTIONS OF INTERSTATE 25 BETWEEN MILE MARKERS 240 AND 260.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

SEVERE WEATHER IS NOT EXPECTED FROM THIS STORM. WARNINGS ARE NOT
ANTICIPATED AT THIS TIME.

&&

LAT...LON 3553 10626 3524 10627 3532 10676 3561 10664
TIME...MOT...LOC 0047Z 299DEG 7KT 3541 10648

SHOEMAKE
Special weather statement, Sep 12, 7:20 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
720 PM MDT SAT SEP 12 2009

NMZ511-518-519-521-130145-
ALBUQUERQUE METRO AREA-JEMEZ MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA
FE METRO AREA-
720 PM MDT SAT SEP 12 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHERN SANDOVAL COUNTY...

AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO THE SIZE OF PEAS NEAR SANTA ANA PUEBLO. MOVEMENT WAS
SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALGODONES AND SAN FELIPE
PUEBLO...AS WELL AS PORTIONS OF INTERSTATE 25 BETWEEN MILE MARKERS
242 AND 252.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

SEVERE WEATHER IS NOT EXPECTED FROM THIS STORM. WARNINGS ARE NOT
ANTICIPATED AT THIS TIME.

&&

LAT...LON 3546 10624 3524 10629 3534 10675 3556 10669
TIME...MOT...LOC 0118Z 294DEG 5KT 3538 10646

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 6:06 PM MDTSpecial Weather StatementABQSandoval39 min
Sep 12, 6:48 PM MDTSpecial Weather StatementABQBernalillo27 min
Sep 12, 7:20 PM MDTSpecial Weather StatementABQBernalillo25 min
Sep 13, 12:25 AM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel110 min
Sep 13, 1:57 PM MDTSpecial Weather StatementABQSanta Fe33 min
Sep 13, 2:34 PM MDTAreal Flood AdvisoryABQSan Miguel86 min
Sep 13, 4:31 PM MDTSpecial Weather StatementABQTaos29 min
Sep 13, 4:51 PM MDTAreal Flood AdvisoryABQSan Juan114 min
Sep 13, 5:03 PM MDTAreal Flood AdvisoryABQCibola, McKinley, San Juan117 min

Nearby

Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.